Piecewise oblique boundary treatment for the elastic�plastic wave equation on a cartesian grid

Giese, Guido
December 2009
Computational Mechanics;Dec2009, Vol. 44 Issue 6, p745
Academic Journal
Numerical schemes for hyperbolic conservation laws in 2-D on a Cartesian grid usually have the advantage of being easy to implement and showing good computational performances, without allowing the simulation of �real-world� problems on arbitrarily shaped domains. In this paper a numerical treatment of boundary conditions for the elastic�plastic wave equation is developed, which allows the simulation of problems on an arbitrarily shaped physical domain surrounded by a piece-wise smooth boundary curve, but using a PDE solver on a rectangular Cartesian grid with the afore-mentioned advantages.


Related Articles

  • Non-linear dynamics of a thin rotating disc with aerial forces. DasGupta, A. // Proceedings of the Institution of Mechanical Engineers -- Part C;Nov2005, Vol. 219 Issue 11, p1169 

    This article presents a non-linear model of a thin rotating disc with aerial interaction. The disc, having an annular geometry, is modelled as a von Karman plate with perfectly clamped inner boundary and free outer boundary. The aerial force in the transverse direction is assumed to be produced...

  • Perfectly matched layer-absorbing boundary condition for finite-element time-domain modeling of elastic wave equations. Zhao, Jian-Guo; Shi, Rui-Qi // Applied Geophysics: Bulletin of Chinese Geophysical Society;Jun2013, Vol. 10 Issue 3, p323 

    The perfectly matched layer (PML) is a highly efficient absorbing boundary condition used for the numerical modeling of seismic wave equation. The article focuses on the application of this technique to finite-element time-domain numerical modeling of elastic wave equation. However, the...

  • Vanishing integral relations and expectation values for Bloch functions in finite domains. Pacher, C.; Peev, M. // European Physical Journal B -- Condensed Matter;Oct2007, Vol. 59 Issue 4, p519 

    Integral identities for particular Bloch functions in finite periodic systems are derived. All following statements are proven for a finite domain consisting of an integer number of unit cells. It is shown that matrix elements of particular Bloch functions with respect to periodic differential...

  • Stabilization and control of subcritical semilinear wave equation in bounded domain with Cauchy-Ventcel boundary conditions. Kanoune, A.; Mehidi, N. // Applied Mathematics & Mechanics;Jun2008, Vol. 29 Issue 6, p787 

    We analyze the exponential decay property of solutions of the semilinear wave equation in bounded domain Ω of R N with a damping term which is effective on the exterior of a ball and boundary conditions of the Cauchy-Ventcel type. Under suitable and natural assumptions on the nonlinearity,...

  • Exact boundary controllability for the semilinear wave equation in fractional order spaces. Sène, Abdoulaye // Global Journal of Pure & Applied Mathematics;2007, Vol. 3 Issue 2, p167 

    The exact boundary controllability for the semilinear wave equation with Dirichlet boundary conditions is studied. Using norms estimations, we derive by Hilbert uniqueness method and fixed point theorem a boundary control regular enough for the variable of space.

  • On the Strongly Damped Wave Equation. Pata, Vittorino; Squassina, Marco // Communications in Mathematical Physics;Feb2005, Vol. 253 Issue 3, p511 

    We prove the existence of the universal attractor for the strongly damped semilinear wave equation, in the presence of a quite general nonlinearity of critical growth. When the nonlinearity is subcritical, we prove the existence of an exponential attractor of optimal regularity, having a basin...

  • Method of Propagating Waves for a One-Dimensional Inhomogeneous Medium. Borovskikh, A. // Journal of Mathematical Sciences;Jun2005, Vol. 127 Issue 5, p2135 

    The aim of this work is to develop a method of propagating waves based on the idea of a wave as a changing state of a medium. This method allows us to represent a solution of the one-dimensional wave equation in an inhomogeneous medium as the sum of two constantly deformed waves, the �right...

  • Boundary observability of elastic vibrations in a system of sequentially connected strings. Egorov, A.; Znamenskaya, L. // Computational Mathematics & Mathematical Physics;Sep2012, Vol. 52 Issue 9, p1233 

    The observability problem for the elastic vibrations of a system consisting of sequentially connected objects with distributed parameters is solved. An object with lumped parameters is connected to the system. The initial state of the system is recovered from observations on its boundary and at...

  • Solvability of the Dirichlet Problem on Stratified Sets. Nicaise, S.; Penkin, O. M. // Journal of Mathematical Sciences;Oct2004, Vol. 123 Issue 5, p4404 

    The paper is devoted to the presentation of new results on the solvability of the Dirichlet problem for elliptic equations of the second and fourth orders on stratified sets in Sobolev-type spaces and on the classical solvability of a particular class of second-order problems.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics